Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
strwberry2178

Can Spiro Stop Working After Awhile?

I've been on 100mg of Spiro for 1.5 years and about 4 months ago it seems to have stopped working. I used to get 2-3 nodules on my chin the week before my period so I've been on Spiro and it helped tremendously to the point of not breaking out at all. I'm also on Tri-Sprintec birth control.

In September, I started getting 1-2 nodules again on my chin the week before my period. Then again in October, November, and this month. Now I'm even getting them near my nose and eyebrows. It's frustrating because it's like I'm back to square one again.

I called my derm. is November and she prescribed me a new face cream Tretinoin (I was using Ziana before). She also prescribed 200mg of minocycline. I haven't starting taking it yet because I'm so afraid of taking an antibiotic and then stopping it and breaking out worse. I took tetracycline 7 years ago for about 8 months, along with Retin-A micro and Benzaclin. The topicals worked for my moderate acne for about 5 years but then I started getting the nodules 2 years ago.

I didn't think Sprio could stop working since it works with hormones. I don't understand why I'm breaking out again all of a sudden when I'm on 100mg and birth control.

I had no problems with tetracycline when I was younger, but now I've become wary of antibiotics because I don't want to become dependent upon them for clear skin.

Help!!

Share this post


Link to post
Share on other sites

maybe its your birth control breaking you out. i was on the same birth control for years (probably 10-11 years) and then in a span of a year my face got worse and worse and then i switched to yaz and got a phlebitis in my arm and had to stop taking birth control and my face cleared up. i was clear for a few years before i started breaking out again but i was taking tri-sprintec too. maybe you could try another pill?

Edited by tracy521

Share this post


Link to post
Share on other sites

I would blame the Tri Sprintec. It's supposed to be "acne neutral" or "anti-acne" in some, but many people find it's not.

I had perfect skin until 2 weeks after starting this pill. I continued to take it because my gyno said it would take 3 months for my body to fully adjust to the hormones. 5 months later I am still breaking out on a regular basis.
Edited by Green Gables

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×